| Model Number |
434893 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/24/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A pk papyrus covered stent system was selected for treatment of a type iii perforation in the mid lad, but the stent stripped off balloon and was deployed in the proximal lad, not at site of perforation.A second pk papyrus was deployed and successfully sealed the perforation.It was stated by the physician that the event is not a device-related complication.
Additional Manufacturer Narrative
06-feb-2024 updated description it was intended to treat a lesion in a segment of the proximal lad during which a coronary artery perforation type iii occurred due to balloon dilatation.To stop the bleeding balloon dilation as performed but was unsuccessful.Thereafter, the pk papyrus covered stent system was introduced into patients body, but the stent dislodged from the balloon prior to reaching the target lesion inside of the proximal lad, proximal to the perforation site.The stent was attached to the vessel wall where it has dislodged.An additional pk papyrus covered stent was implanted to seal the perforation successfully.The treating physician rated the occurrence as both non-device- and non-procedure-related complication.The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The treating physician rated the outcome as both non-device- and non-procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
Additional Manufacturer Narrative
06-feb-2024 updated description it was intended to treat a lesion in a segment of the proximal lad during which a coronary artery perforation type iii occurred due to balloon dilatation.To stop the bleeding balloon dilation as performed but was unsuccessful.Thereafter, the pk papyrus covered stent system was introduced into patients body, but the stent dislodged from the balloon prior to reaching the target lesion inside of the proximal lad, proximal to the perforation site.The stent was attached to the vessel wall where it has dislodged.An additional pk papyrus covered stent was implanted to seal the perforation successfully.The treating physician rated the occurrence as both non-device- and non-procedure-related complication.Corrected the initial reporter information.The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The treating physician rated the outcome as both non-device- and non-procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.